Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 5, NWS Springfield, MO

March 7, 200918 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Mar 7, 2009, 10:14 AM CST for 18 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 10:14 AM CST (16:14 UTC)
Expired
Mar 7, 2009, 3:39 PM CST
In force
5 hr
Issued by
NWS Springfield, MO
All 21 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 071614
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 AM CST SAT MAR 7 2009


KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103-
080000-
/O.NEW.KSGF.WI.Y.0005.090307T1614Z-090308T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
1014 AM CST SAT MAR 7 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG WINDS HAVE DEVELOPED OVER SOUTHEAST KANSAS AND WESTERN
MISSOURI IN ADVANCE OF A STRONG AREA OF LOW PRESSURE IN THE
PLAINS. WINDS OF 30 TO 35 MPH AND GUSTS TO 45 MPH WILL BE POSSIBLE
THROUGH THE LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LINDENBERG
1 follow-up statement
000 
WWUS73 KSGF 072139
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CST SAT MAR 7 2009


KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>103-
072245-
/O.CAN.KSGF.WI.Y.0005.000000T0000Z-090308T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-
CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...
MOUNT VERNON...NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA
339 PM CST SAT MAR 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

WHILE WINDS WILL REMAIN GUSTY THROUGHOUT THE REMAINDER OF THE
AFTERNOON WITH SPEEDS UP TO 35 MPH AT TIMES...THE WIND WILL REMAIN
BELOW ADVISORY CRITERIA AND THE ADVISORY HAS BEEN CANCELLED.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:24 AM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Mar 7, 5:24 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CST SAT MAR 7 2009

...UPDATE TO AVIATION...

.DISCUSSION...

MAIN FORECAST CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL
DEAL WITH TEMPERATURES THROUGH MUCH OF THE FORECAST PERIOD...AND
WITH THUNDERSTORM CHANCES TODAY INTO SUNDAY. THEN ATTENTION WILL
DEAL WITH PRECIPITATION CHANCES MONDAY INTO WEDNESDAY.

CURRENTLY...SURFACE WARM FRONT EXTENDS ACROSS NORTHERN MISSOURI
INTO WEST CENTRAL KANSAS. THUNDERSTORMS HAVE DEVELOPED AND ALONG
AND AHEAD OF THIS FRONTAL BOUNDARY ACROSS NORTHEASTERN KANSAS AND
NORTHERN MISSOURI INTO NEBRASKA AND IOWA. UPPER LEVEL TROUGH IS
CURRENTLY PUSHING INTO THE ROCKIES AND WILL SLOWLY MOVE INTO THE
CENTRAL PLAINS THIS AFTERNOON AND EVENING.

A STRONG CAP IS CURRENTLY IN PLACE ACROSS THE CWA AND WILL NOT
WEAKEN UNTIL HEIGHT FALLS FROM THE UPPER LEVEL TROUGH OCCUR
ACROSS THE AREA. THIS CAP WILL PREVENT SHOWERS AND THUNDERSTORMS
FROM DEVELOPING ACROSS THE AREA TODAY AND THEREFORE REMOVED POPS
AREA WIDE FOR THE DAY TIME HOURS. AS THE TROUGH PUSHES EAST THIS
AFTERNOON INTO THE EVENING HOURS...A SURFACE LOW CURRENTLY ACROSS
WESTERN KANSAS WILL ALSO PUSH EAST. THE CAP SHOULD BEGIN TO
WEAKEN FROM NORTH TO THE SOUTH AS THE TROUGH APPROACHES THE AREA...
AND CURRENT THINKING IS THAT THIS WILL OCCUR AFTER MIDNIGHT FOR THE
MAJORITY OF THE AREA. CANNOT COMPLETELY RULE OUT ANY ACTIVITY
PUSHING INTO THE FAR NORTHWESTERN CWA SHORTLY BEFORE MIDNIGHT AND
HAVE INCLUDED CHANCE POPS IN THIS AREAS FOR THE EVENING HOURS. THE
CURRENT THINKING IS THAT SHOWERS AND THUNDERSTORMS WILL LIKELY
DEVELOP ACROSS THE NORTHERN CWA A FEW HOURS AFTERNOON MIDNIGHT
AHEAD OF THE FRONT WHERE THE CAP WILL WEAKEN FIRST. SOME SORT OF
CAP SHOULD REMAIN IN PLACE ACROSS THE SOUTHERN CWA AND IT WILL
TAKE THE FRONT TO FORCE SCATTERED ACTIVITY AS IT PUSHES FURTHER
EASTWARD INTO THE MISSOURI OZARKS. THE FRONT SHOULD QUICKLY SPREAD
EAST SUNDAY MORNING WITH THE MAJORITY OF THE ACTIVITY PUSHING OUT
OF THE AREA BY NOON. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE TONIGHT AS THERE WILL BE SIGNIFICANT WIND SHEAR AND
MUCAPE OF 500 TO 1000 J/KG IN PLACE. THESE STORMS SHOULD BE
ELEVATED WITH THE PRIMARY HAZARD EXPECTED BEING LARGE HAIL. THERE
WILL BE A LOCALIZED DAMAGING WIND THREAT ASSOCIATED WITH ANY LINE
SEGMENTS THAT ARE ABLE TO DEVELOP.

THE FRONT WILL STALL ACROSS NORTHERN ARKANSAS SUNDAY NIGHT...WITH
A SLIGHTLY COOLER AIRMASS WORKING INTO THE AREA. THE FRONT IS THEN
EXPECTED TO PUSH NORTH AS A WARM FRONT ON MONDAY. THERE WILL BE
LITTLE CAP ACROSS THE AREA MONDAY...AND MOISTURE SHOULD QUICKLY
SPREAD BACK INTO THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD BE ABLE TO DEVELOP ON MONDAY AHEAD OF THE FRONT IN A WARM
AIR ADVECTION REGIME. THESE STORMS WILL BE ELEVATED IN NATURE...
AND IF ENOUGH INSTABILITY CAN DEVELOP...A FEW STORMS MAY BE
CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL. ANOTHER UPPER LEVEL
TROUGH AND COLD FRONT WILL PUSH THROUGH THE AREA BY TUESDAY NIGHT.
SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ALONG THE FRONT.
AGAIN IF ENOUGH INSTABILITY CAN DEVELOP A FEW STRONG TO SEVERE
STORMS COULD BE POSSIBLE.

A MUCH COLDER AIRMASS WILL WORK INTO THE AREA BEHIND THIS FRONT
DURING THE MIDDLE OF NEXT WEEK. THERE AREA SIGNIFICANT MODEL
DIFFERENCES ON PRECIPITATION CHANCE FOR THE MIDDLE OF THE
WEEK...THOUGH THE ECMWF MAINTAINS THAT PRECIP REMAINS POSSIBLE.
GIVEN THE COLD AIRMASS THAT WILL WORK INTO THE AREA...SOME SNOW
MAY BE POSSIBLE. AGAIN THERE ARE SUBSTANTIAL DIFFERENCES IN THE
MODELS FOR THIS TIME FRAME SO THERE IS...AT BEST...LOW CONFIDENCE.

WISE

&&

.AVIATION...

FOR THE 12Z TAF PACKAGE...THE PRIMARY AVIATION WEATHER HAZARD FOR
THIS TAF CYCLE WILL BE WINDS. A 50 KT LOW LEVEL JET WILL SUBSIDE A
BIT BY LATE MORNING...RESULTING IN GUSTS TO AROUND 30KT AT BOTH
AERODROMES THROUGH THE AFTERNOON. THIS LOW LEVEL JET WILL
REINTENSIFY THIS EVENING AND LOW LEVEL WIND SHEAR WILL ONCE AGAIN
MANIFEST ITSELF OVER THE REGION. VFR CONDITIONS ARE EXPECTED
TODAY...THOUGH GIVEN IR SATELLITE TRENDS...STRATUS WILL TRY TO
ENCROACH ON THE REGION LATE THIS AFTERNOON AND THIS EVENING. A
COLD FRONT WILL APPROACH THE REGION TONIGHT...THOUGH THERE IS A
FAIR AMOUNT OF UNCERTAINTY IN THE EXACT TIMING OF ANY TSRA. HAVE
INCLUDED CB TO ACCOUNT FOR THE POTENTIAL...THOUGH IT REMAINS
POSSIBLE THAT TSRA ACTIVITY MAY STAY TO THE NORTH OF BOTH
AERODROMES OR MOVE INTO THE AREA JUST BEYOND THE END OF THE TAF.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 7, 5:40 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 AM CST SAT MAR 7 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
540 AM CST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  STORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT ACROSS
  PORTIONS OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI AFTER
  MIDNIGHT AND THEN SPREAD EAST THROUGH THE OVERNIGHT HOURS.

  DISCUSSION:

  THUNDERSTORMS ARE NOT EXPECTED TODAY INTO THIS EVENING AS A
  STRONG CAP WILL BE IN PLACE ACROSS THE AREA. AN APPROACHING COLD
  FRONT WILL WEAKEN THE CAP AFTER MIDNIGHT...RESULTING IN
  SCATTERED THUNDERSTORMS. THE BEST COVERAGE OF THUNDERSTORMS WILL
  BE ACROSS EXTREME SOUTHEAST KANSAS AS WELL AS WEST CENTRAL AND
  CENTRAL MISSOURI. ENOUGH WIND SHEAR AND INSTABILITY WILL BE
  PRESENT TO SUPPORT A FEW STRONG TO SEVERE THUNDERSTORMS. THESE
  STORMS SHOULD BE ELEVATED IN NATURE WITH THE PRIMARY HAZARD
  BEING LARGE HAIL. LOCALIZED DAMAGING WIND GUSTS ARE POSSIBLE
  WITH ANY LINE SEGMENTS THAT MAY DEVELOP.

  AHEAD OF THE COLD FRONT SOUTHERLY WINDS WILL GUST UP TO 35 MPH
  DURING THE LATE MORNING AND AFTERNOON HOURS. THESE GUSTY WINDS
  ALONG WITH VERY WARM CONDITIONS AND DORMANT VEGETATION WILL LEAD
  TO AN ELEVATED GRASSLAND FIRE DANGER THIS AFTERNOON ACROSS
  SOUTHEASTERN KANSAS AND WESTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS THE AREA SUNDAY
  MORNING...IF ENOUGH INSTABILITY REMAINS ACROSS THE AREA A FEW
  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY EAST
  OF HIGHWAY 65 BEFORE NOON ON SUNDAY. THE MAIN HAZARDS EXPECTED
  WITH THESE STORMS WILL BE LARGE HAIL AND LOCALIZED DAMAGING
  WIND.

  ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS MONDAY
  NIGHT INTO TUESDAY. IF ENOUGH INSTABILITY CAN DEVELOP A FEW
  STRONG TO SEVERE STORMS COULD BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION COULD BE NEEDED OVERNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.